# SDR UALA2010092303537

- Difficulty date: September 21, 2010
- Submitted: October 15, 2010
- Operation: Air carrier
- Aircraft: N780UA
- Make and model: Boeing 777222
- Aircraft serial: 26944
- Aircraft time: 57,411 hours, 10,425 cycles
- Engine: Pwa PW4077
- Engine time: 51,649 hours, 9,522 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 71R158
- Condition: Leaking
- Location: Nr 2 Eng Gearbox
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

NR 2 ENG GEARBOX SEALS HAVE OIL CONSUMPTION HISTORY THAT IS USUALLY NORMAL BUT ON OCCASIONAL FLIGHTS IT USES A GULP OF OIL AS SHOWN BY LOW QTY IN FLT AND LARGE OIL SVC ON ARRIVAL.  SUSPECT A GEARBOX CARBON SEAL MAY BE UNSEATING INTERMITTENTLY. IST OPTY PLZ DO MM STATIC PRESSURE LEAK CK PORTION THAT DOES BUBBLE CK FOR LEAKS FROM GEARBOX ACCY DRIVE PAD DRAINS. IF ANY DRAIN LEAK IS UNUSUALLY RAPID, REPLACE THAT CARBON SEAL ASSY. IF NO LEAK ISOLATED, PRECAUTIONARY REPLACE DEOILER DRIVE CARBON SEAL AND CLEAN THE SEAL SEATING SURFACE IAW MM6. BAGGED DRAIN LINES AND ACP'D HIGH PWR RUN. NO LEAKAGE FROM LINES. ACP'D MM FOR GEARBOX PRESS CHECK, NO LEAKS NOTED. REPLACED DEOILER CARBON SEAL.
